Advertisement

Journal of Statistical Physics

, Volume 105, Issue 3–4, pp 511–524 | Cite as

Microscopic Shape of Shocks in a Domain Growth Model

  • Márton Balázs
Article

Abstract

Considering the hydrodynamical limit of some interacting particle systems leads to hyperbolic differential equation for the conserved quantities, e.g., the inviscid Burgers equation for the simple exclusion process. The physical solutions of these partial differential equations develop discontinuities, called shocks. The microscopic structure of these shocks is of much interest and far from being well understood. We introduce a domain growth model in which we find a stationary (in time) product measure for the model, as seen from a defect tracer or second class particle, traveling with the shock. We also show that under some natural assumptions valid for a wider class of domain growth models, no other model has stationary product measure as seen from the moving defect tracer.

second class particle shock solution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    E. D. Andjel, Invariant measures for the zero range process, Ann. Probab. 10:325-547 (1982).Google Scholar
  2. 2.
    A. De Masi, C. Kipnis, E. Presutti, and E. Saada, Microscopic structure at the shock in the asymmetric simple exclusion, Stochastics 27:151-165 (1988).Google Scholar
  3. 3.
    B. Derrida, J. L. Lebowitz, and E. R. Speer, Shock profiles for the asymmetric simple exclusion process in one dimension, J. Statist. Phys. 89:135-167 (1997).Google Scholar
  4. 4.
    P. A. Ferrari, Shock fluctuations in asymmetric simple exclusion, Probab. Theory Relat. Fields 91:81-102 (1992).Google Scholar
  5. 5.
    P. A. Ferrari, L. R. G. Fontes, and Y. Kohayakawa, Invariant measures for a two-species asymmetric process, J. Statist. Phys. 76:1153-1177 (1994).Google Scholar
  6. 6.
    J. Gärtner and E. Presutti, Shock fluctuations in a particle systems, Ann. Inst. Henri Poincaré, 53:1-14 (1990).Google Scholar
  7. 7.
    T. M. Liggett, Existence theorems for infinite particle systems, Trans. Amer. Math. Soc. 165:471-481 (1972).Google Scholar
  8. 8.
    T. M. Liggett, Coupling the simple exclusion process, Ann. Probab. 4:339-356 (1976).Google Scholar
  9. 9.
    T. M. Liggett, Interacting Particle Systems (Springer-Verlag, 1985).Google Scholar
  10. 10.
    T. M. Liggett, Stochastic Interacting Systems: Contact, Voter and Exclusion Processes (Springer-Verlag, 1999).Google Scholar
  11. 11.
    F. Rezakhanlou, Microscopic structure of shocks in one conservation laws, Ann. Inst. H. Poincaré Anal. Non Linéaire 12:119-153 (1995).Google Scholar
  12. 12.
    T. Seppäläinen, Coupling the totally asymmetric simple exclusion process with a moving interface, Markov Process. Related Fields, 4:593-628 (1998).Google Scholar
  13. 13.
    J. Smoller, Shock Waves and Reaction-Diffusion Equations (Springer-Verlag, 1983).Google Scholar
  14. 14.
    B. Tóth and W. Werner, Hydrodynamic equations for a deposition model; to appear in Proceedings of the Fourth Brazilian School of Probability, Mambucaba, 14-19 August, 2000 (Birkhäuser, 2001).Google Scholar

Copyright information

© Plenum Publishing Corporation 2001

Authors and Affiliations

  • Márton Balázs
    • 1
  1. 1.Institute of MathematicsTechnical University BudapestBudapestHungary

Personalised recommendations